A prospective study of acute-onset steroid acne associated with administration of intravenous corticosteroids

Maxwell A Fung, Timothy G. Berger

Research output: Contribution to journalArticlepeer-review

19 Scopus citations

Abstract

Steroid acne (SA) may occur after the administration of topical or systemic corticosteroids. Because of several consultations of spinal injury patients with a very abrupt onset of a uniform papular eruption (i.e. days) initially misdiagnosed as a drug reaction or sepsis, we followed hospitalized patients who received intravenous corticosteroids (IVC) for the development of acute-onset SA in order to determine its incidence. Fifty-one consecutive subjects receiving IVC were followed for the duration of their hospital stay and examined for the development of acneiform lesions. Acute-onset SA occurred in 1 subject (2%). Acute spinal cord injury may represent a high-risk clinical setting for acute-onset SA. Copyright ® 2000 S. Karger AG, Basel.

Original languageEnglish (US)
Pages (from-to)43-44
Number of pages2
JournalDermatology
Volume200
Issue number1
StatePublished - 2000
Externally publishedYes

Keywords

  • Corticosteroid
  • Drug eruption
  • Sepsis
  • Steroid acne

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'A prospective study of acute-onset steroid acne associated with administration of intravenous corticosteroids'. Together they form a unique fingerprint.

Cite this